Acute arterial thrombosis in a patient with breast cancer after chemotherapy with 5‐fluorouracil, doxorubicin, leucovorin, cyclophosphamide, and interleukin‐3

C. Theodossiou, G. Kroog, S. Ettinghausen, A. Tolcher, K. Cowan, J. O'Shaughnessy

Research output: Contribution to journalArticle

15 Scopus citations

Abstract

Background. Interleukin‐3 (IL‐3) is an experimental agent used to ameliorate neutropenia in patients receiving chemotherapy. Arterial thrombotic episodes after use of IL‐3 have not been reported previously. Methods. The case of a patient with Stage III adenocarcinoma of the breast who developed hypotension and acute cerebellar artery and superior mesenteric artery thrombosis after receiving chemotherapy and treatment with IL‐3 is reported. Results. To the authors' knowledge, this is the first patient with arterial thrombosis reported after treatment with IL‐3. Conclusions. Interleukin‐3 may be associated with increased propensity for thrombosis.

Original languageEnglish (US)
Pages (from-to)2808-2810
Number of pages3
JournalCancer
Volume74
Issue number10
DOIs
StatePublished - Nov 15 1994

    Fingerprint

Keywords

  • arterial thrombosis
  • breast cancer
  • hypercoagulable state
  • interleukin 3

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Cite this